MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RETROGRADE DRL 10MM; BIT, SURGICAL

SMITH & NEPHEW, INC. RETROGRADE DRL 10MM; BIT, SURGICAL
Model Number 72204046
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during an arthroscopy, the trunav retrograde drill's wire at the end of the drill was broken.The procedure was completed with delay greater than 30 minutes using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H3, h6: part of the device, used in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection found that the retrograde drill was returned without the guidewire or suture guide.The retrograde drill was not deformed or dented.A functional evaluation found that the retrograde drill functioned as expected.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
RETROGRADE DRL 10MM
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11974160
Report Number1219602-2021-01331
Device Sequence Number1060109
Product Code GFG
UDI-Device Identifier00885554037753
UDI-Public00885554037753
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2024
Device Model Number72204046
Device Catalogue Number72204046
Device Lot Number4921541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1